MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-FIX RCG STERILE PAC; ARTHROSCOPE

SMITH & NEPHEW, INC. T-FIX RCG STERILE PAC; ARTHROSCOPE
Model Number 014771
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopic bone block surgery, when trying to drill the ¿right¿ bullet from the jig, resistance was felt when drilling.It was noticed that a small fragment of the drill sleeve was stuck in the bullet.The bullet was removed and remnant of the sleeve removed from the bullet.A second pack was opened and used to check if the new sleeve would pass safely through the right bullet, the right tunnel was successfully drilled with the backup pack.A delay of 3 minutes was reported and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection of the instrument shows no manufacturing abnormalities.Snare wire and cross bar were returned with device.The anchor is detached and returned broken.Due to the anchor damage functional testing could not be conducted.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the drawing found that the strength and material of the anchor is verified.Based on the condition of the product material found during visual inspection it was determined the device damage was caused by the application of improper/excessive force.Additional material testing is not required.A clinical review states per the complaint details, this represents a procedure complication and does not represent a device malfunction.Based on the information provided, this event resulted in damage to the patient¿s bones and soft tissues during the breakage and removal of the broken debris, subsequently, impacting the length of the intervention.The future impact to the patient beyond that which has already been reported cannot be determined.Since it was reported, the procedure was completed with another device, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this complaint will be re-assessed.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) tissue thickness.(2) excessive force.No containment or corrective actions are recommended at this time.

Brand Name
T-FIX RCG STERILE PAC
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12010336
Report Number1219602-2021-01374
Device Sequence Number19915698
Product Code HRX
UDI-Device Identifier03596010446114
UDI-Public03596010446114
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K925573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2025
Device Model Number014771
Device Catalogue Number014771
Device Lot Number50890789
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/14/2021
09/23/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/15/2021
10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;